Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
131 Doctors are Online

Taking Metformin, have diabetes. Irritable bowel after taking insulin and metformin. How to control it?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2007
Answered : 442 Questions
dear doctor im 45 years old and have diabetes ,its heriditery in my family,im having it past 8rs,initially i was put on metformin and advised walking,i was having irritable bowl once i started using metformin,though i thought i will get used i always had this bowl problem whenever i had metformin,so i have been using it not on regular basis,then my doc suggested me to go for insulin,first i had lantus then later on changed it to humalog insulin,i hve 20units morning and 14 units nightime,it has moderate cntol onmy sugar level,its generally about 240 to 260md 2 hours after food,when i start taking some metformin along with insulin control is better but im fed up going to toilets frequntly during the cousre,so i have been taking only insulin and doing light cardio exercises 3 4 times a week,kindly suggest me some good combination of medicines along with insulin to control my diabetes than you
Posted Thu, 13 Sep 2012 in Medicines and Side Effects
Answered by Dr. Sourav Ganguly 3 hours later

Thanks for your query.

In your regime it is preferable to add one oral hypoglycemic drug which doesn’t elevate insulin level as you already on insulin sop if we add another insulin secretors then high risk of hypoglycemia .So we have to add one oral hypoglycemic drug which will improve insulin resistance. Among these drugs metformin is the best, but as you don’t tolerate it you can use either Acarbose or Exenatide.

Hope I have answered your query. If you have any further questions I will be happy to help.
If you do not have any clarifications, you can close the discussion and rate the answer and write a review.

Best Wishes,
Dr Sourav Ganguly
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask an Internal Med Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor